Utah, 2005

Damaging Wind in Utah, June 2, 2005

June 2, 2005 · NWS SLC · 2 events in 2 counties and zones

1 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 2, 2:30 PM MST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 2:30 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT THU JUN 2 2005

.SYNOPSIS...A BROAD UPPER LEVEL TROUGH OVER THE NORTHWESTERN UNITED
STATES WILL REMAIN IN PLACE THROUGH FRIDAY. WEAK RIDGING WILL MOVE
OVER THE GREAT BASIN FOR THE WEEKEND.

&&

.DISCUSSION...GOOD OVERALL AGREEMENT BETWEEN NAM/GFS ON MAJOR
PLAYERS FOR THE NEXT FEW DAYS. POTENT SHORTWAVE TROUGH DIGGING
SOUTHWESTWARD ACROSS NORTHERN NV WILL MOVE INTO WESTERN UTAH
OVERNIGHT. COLD AIR ADVECTION IN MID LEVELS HOLDS OFF UNTIL WELL AFTER
SUNSET...SO CONVECTION THIS AFTERNOON AND EVENING WILL BE SCATTERED
AT BEST...BUT BECOME MORE WIDESPREAD AFTER MIDNIGHT. STATIONARY
FRONT EXTENDS FROM DESERT ROCK NORTHEASTWARD INTO UTAH ACROSS
MILFORD AND RICHFIELD THEN INTO NORTHWESTERN COLORADO.
MAIN FLARE-UP TONIGHT WILL BE ALONG THIS BOUNDARY. FLOW ALOFT PRETTY
MUCH PARALLEL WITH FRONTAL BOUNDARY...SO TRAINING ECHOES COULD BE A
HYDRO ISSUE LATE TONIGHT. PRECIP AMOUNTS TODAY RANGED FROM 0.4 TO 0.6
IN UNDER THE BAND IN EMERY AND CARBON COUNTIES.

700MB TEMPS COOL TO -2C TO -3C BY MORNING...SO SOME ACCUMULATING SNOWS
IN THE UINTAS TONIGHT...BUT SUB-ADVISORY LEVELS.

FRONTAL BOUNDARY WILL GET SWEPT EASTWARD TOMORROW...WITH COLD POOL
SETTLING OVER THE STATE. 500MB TEMPS DROP TO -16C...SO GOOD
INSTABILITY. LIMITING FACTOR FOR CONVECTION TOMORROW WILL BE CLOUD
COVER....SO WENT WITH MOSTLY CHANCE POPS.

MID-LEVEL TEMPS REBOUND NICELY OVER THE WEEKEND WITH WARM AIR
ADVECTION AND A FLAT RIDGE BUILDING IN...700MB TEMPS JUMP TO 10C BY
SUNDAY.

A QUICK RETURN TO COOL WET WEATHER NEXT WEEK. NEXT PACIFIC STORM
SLAMS INTO THE PACIFIC NORTHWEST COAST SUNDAY NIGHT. WILL SEE INCREASING
SOUTHERLY WINDS SUNDAY..POSSIBLY ADVISORY LEVEL. STRONG COLD FRONT
MONDAY AFTERNOON WITH EVEN COLDER PUSH LATE TUESDAY...BY WEDNESDAY
700MB TEMPS ACROSS NORTHERN UTAH TO -4C TO -6C WENT WELL BELOW
GUIDANCE FOR DAYS 4 THRU 6 AND AM PROBABLY STILL TO WARM.

&&

.HYDRO...SOME FLASH FLOOD POTENTIAL LATE TONIGHT DEPENDING ON
CONVECTIVE FLARE-UP ALONG FRONTAL BOUNDARY IN CENTRAL UTAH. FLOW
ALOFT COULD SUPPORT TRAINING THUNDERSTORMS. ELSEWHERE...RELATIVELY
COOL AIR WILL HINDER SNOWMELT THIS WEEK...BUT DANGEROUS RISES STILL
A POSSIBILITY THROUGH FRIDAY DUE TO LOCALLY HEAVIER RAIN...ESPECIALLY
ACROSS CENTRAL UTAH. WARMUP OVER THE WEEKEND WILL GET SNOWMELT GOING
AGAIN.

&&

.FIRE...DRY WEATHER HAS ALLOWED GRASSES TO CURE...BRINGING DRY FUELS
TO CRITICAL LEVELS ACROSS SOUTHWEST UTAH. MAY HAVE TO CONSIDER RED
FLAG CONDITIONS SUNDAY WITH STRONGER WINDS AND LOW RH VALUES.

&&

.AVIATION...NONE...SEE SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING SEVIER RIVER FROM HEADWATERS TO AURORA.
     FLOOD WATCH LOGAN RIVER IN CACHE COUNTY.
     FLOOD WATCH COTTONWOOD CREEKS IN SALT LAKE COUNTY
     FLOOD WATCH FOR RIVERS DRAINING THE UINTA SOUTH SLOPE.
WY...NONE.

SMITH
Hazardous weather outlook, Jun 2, 10:36 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1136 AM MDT THU JUN 2 2005

UTZ001>021-WYZ021-031300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
1136 AM MDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY

SPRING SNOWMELT CONTINUES AND FLOOD WATCHES ARE IN EFFECT FOR SOME
OF THE HIGHER FLOWING RIVERS AND STREAMS OF NORTHERN UTAH. A FLOOD
WARNING CONTINUES FOR THE SEVIER RIVER BETWEEN HATCH AND PIUTE
RESERVOIR. SEE THE LATEST FLOOD WATCHES AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A STRONG PACIFIC STORM WILL MOVE ONSHORE SUNDAY...WITH STRONG
SOUTHERLY WINDS ACROSS MUCH OF WESTERN UTAH. MUCH COOLER AIR WILL
MOVE INTO THE STATE MONDAY NIGHT INTO TUESDAY...SLOWING THE SNOWMELT
OVER THE HIGH COUNTRY AND ALLEVIATING SOME OF THE FLOODING THREAT
FROM THE RUNOFF. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED MONDAY AND
TUESDAY ACROSS NORTHERN UTAH.

The radar

The Cedar City radar (KICX), 31 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Iron

When
June 2, 5:10 PM MST
Where
Iron County, Parowan
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.867, -112.850

Winds blew down a tree which toppled power lines creating a power outage.

Funnel Cloud, Garfield

When
June 2, 5:20 PM MST to 5:35 PM MST
Where
Garfield County, 10 mi N of Panguitch
Reported by
LAW ENFORCEMENT
Coordinates
37.855, -111.443 (the zone’s center; the record gives no point)

Funnel Cloud reported by Garfield Co. Sherrif. Winds from thunderstorm tore roof off shed neer mile marker 135 in SR 189.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462169, 5462168.